MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403961
Medical Device Problem Codes Break (1069); Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis, however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020, that a flexiva id tractip 200 laser fiber was used in a ureteroscopy with laser lithotripsy procedure performed on (b)(6) 2020.Reportedly, the laser unit used was a lumenis 100 watt holmium laser.According to the complainant, during the procedure, the team changed the settings to low power/high frequency.Suddenly, the laser console shut down.When they were trying to remove the fiber, they had to use double gloves because the connector was so hot.The fiber appeared to be separated where the fiber meets the collar that screws into the machine.Reportedly, there was no burn injury to the user or to the patient.The procedure was completed with another flexiva id tractip 200 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1069 captures the reportable event of fiber break.Problem code 1437 captures the reportable event of fiber connector overheats.Block h10: the returned flexiva id tractip 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 314 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured approximately 3.5 mm and appeared to be degraded.Examination under magnification confirmed the exposed glass tip has normal degradation.No light from the sma connector was observed, indicating a fiber fracture within the connector.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device revealed no light from the sma connector, indicating a fiber fracture within the connector, which likely lead to the reported complaint of fiber break and fiber connector overheating.Additionally, the exposed glass tip was observed to have signs of normal degradation.It is likely that procedural handling of the device during setup or use contributed to the fiber break within the connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on november 6, 2020 that a flexiva id tractip 200 laser fiber was used in a ureteroscopy with laser lithotripsy procedure performed on (b)(6).Reportedly, the laser unit used was a lumenis 100 watt holmium laser.According to the complainant, during the procedure, the team changed the settings to low power/high frequency.Suddenly, the laser console shut down.When they were trying to remove the fiber, they had to use double gloves because the connector was so hot.The fiber appeared to be separated where the fiber meets the collar that screws into the machine.Reportedly, there was no burn injury to the user or to the patient.The procedure was completed with another flexiva id tractip 200 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10919284
Report Number3005099803-2020-05807
Device Sequence Number16760667
Product Code GEX
UDI-Device Identifier08714729963844
UDI-Public08714729963844
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberM006R8403961
Device Catalogue Number69270
Device Lot Number0000009845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR